Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Giornale Italiano di Dermatologia e Venereologia 2014 Giugno;149(3) > Giornale Italiano di Dermatologia e Venereologia 2014 Giugno;149(3):317-27

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

Rivista di Dermatologia e Malattie Sessualmente Trasmesse


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

  DRUG ERUPTIONS - Part II


Giornale Italiano di Dermatologia e Venereologia 2014 Giugno;149(3):317-27

lingua: Inglese

Tyrosine kinase inhibitors: muco-cutaneous side effects at the microscope

Grasso V. 1, Vassallo C. 1, Croci G. 2, Brazzelli V. 1

1 Department of Clinical-Surgical, Diagnostic and Pediatric Sciences, Institute of Dermatology, University of Pavia and Foundation IRCCS Policlinico San Matteo, Pavia, Italy;
2 Department of Human Pathology, University of Pavia and Foundation IRCCS Policlinico San Matteo, Pavia, Italy


PDF  


In the past recent years, treatments that target receptors with kinase activity, involved in the transmission of neoplastic proliferation signals, had revolutionized cancer therapy. Imatinib mesylate has been the first of this novel family of drugs approved for the treatment of hematologic malignancies. Afterwards, other second-generation kinase inhibitors, such as dasatinib and nilotinib, have been introduced to circumvent resistance to imatinib. These target therapies have a better tolerability profile than standard chemotherapy, but their range of activity is not simply directed at tumor cells, and a wide spectrum of systemic side effects is now recognized. In particular, muco-cutaneous side effects represent the most frequent non-hematological adverse events. Due to the need of a prompt recognition of these toxicities, diagnosis is usually made on clinical grounds, and an accurate histological characterization is generally lacking. The aim of this paper was to focus on the histopathological findings of cutaneous reactions related to tyrosine kinase inhibitors use. We propose a differentiation between specific and non-specific cutaneous side effects, through an analysis of the possible etiopathogenetic mechanisms of actions of the drug, clinical aspects and major histological features. A review of the literature has been integrated by our personal experience, highlighting the importance of clinico-histological correlation, necessary to make a proper diagnosis.

inizio pagina

Publication History

Per citare questo articolo

Corresponding author e-mail

vbrazzelli@libero.it